IBS Network
20,976 members7,127 posts

Sorry another codeine question

Iv waffled about codeine 30/500 before and am currently reduced to 2 a day or 4 on a bad day. What im trying to find out is...if these are the cause of my increased symptoms and they have in some way damaged my stomach. Will stopping them allow my stomach to begin healing? I just dont want to put myself through stopping them knowing the pain i will have if i cant expect some healing to take place.

6 Replies
oldestnewest

Montykat

have you tried entering "codeine 30/500"on you tube.com, it shows how to extract

with cold water.

wondering if that will help??

Good luck and best wishes..

1 like
Reply

Thankyou no i hadnt thought to look. Will do it now. Thanks 😊

Reply

I take these when I have a flare up but only like 2 a day as don’t want to feel zonked in Work and driving. In regards to IBS I make sure I take laxido laxative in the evenings so it doesn’t make me constipated, some Don’t suffer with that though. Sorry didn’t see your first query with the codeine.

Reply

The trouble with codeine is it causes constipation but i also take laxido in the eve and that helps but i don't think stopping the codeine will help with things and then u also have the pain to deal with ..could u ask your doctor for something different if u think it maybe damaging your stomach maybe codeine without the paracetamol in would work ...or oromorph?

Reply

Does't exactly address your question, but have been taking codeine phosphate for decades with moderate ameliorating effect. More recently my GP recommended taking Linseed which I now have a spoonful of every day with cereal or you could just swill it down with a glass of water. I have found it too have a good effect. (I still take codeine at bedtime.) Choose the Brown version if you dislike it looking too prominent in your poo! I have not tried taking it three times a day which is possible.

1 like
Reply

See it doesnt make me constipated at all i used to take 8 a day and i still had bours of diarrhoea and had to end up on amitryptaline becuase of it 🙄. Hate being on medication full stop x

Reply

You may also like...